Alert archive / Nevada / Red Flag Warnings in 2019
Red Flag Warning 9, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Oct 18, 2019, 12:41 PM PDT for Elko County, Nevada. It took effect at Oct 19, 2019, 11:00 AM PDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 18, 2019, 12:41 PM PDT (19:41 UTC)
- In effect from
- Oct 19, 2019, 11:00 AM PDT
- Expired
- Oct 19, 2019, 9:16 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 19, 2:03 PM PDT | NON-TSTM WND GST 98 | 5 Sw Ruby Valley, NV | MESONET STATION RBVN2 RUBY VALLEY RAWS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 7.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
457 WWUS85 KLKN 181941 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1241 PM PDT Fri Oct 18 2019 ...Breezy to Windy conditions across northern and central NV on Saturday... NVZ454-455-457-467>470-191345- /O.NEW.KLKN.FW.W.0009.191019T1800Z-191020T0600Z/ Central Lander and Eureka Counties-White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 1241 PM PDT Fri Oct 18 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY FOR GUSTY WINDS AND DRY FUELS FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and dry fuels, which is in effect from 11 AM to 11 PM PDT Saturday. * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 455 White Pine County... Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...West 20 to 35 mph with gusts up to 55 mph. Strongest winds will be over Elko County, however all areas will be gusty. * Relative Humidity...will be above critical levels across the region, however with fuels largely cured and winds being so strong, there is a concern for fire growth even with higher RHs. * Impacts...The combination of gusty winds and dry fuels will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 96
3 follow-up statements
586 WWUS85 KLKN 190802 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 102 AM PDT Sat Oct 19 2019 ...Breezy to Windy conditions across northern and central NV on Saturday... NVZ454-455-457-467>470-200215- /O.CON.KLKN.FW.W.0009.191019T1800Z-191020T0600Z/ Central Lander and Eureka Counties-White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 102 AM PDT Sat Oct 19 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR GUSTY WINDS AND DRY FUELS FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 455 White Pine County... Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...West 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 24 percent. * Impacts...The combination of gusty winds and dry fuels will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
618 WWUS85 KLKN 192129 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 229 PM PDT Sat Oct 19 2019 ...Breezy to Windy conditions across northern and central NV into this evening... NVZ454-455-457-467>470-200600- /O.CON.KLKN.FW.W.0009.000000T0000Z-191020T0600Z/ Central Lander and Eureka Counties-White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 229 PM PDT Sat Oct 19 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND DRY FUELS FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 455 White Pine County... Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...West 20 to 30 mph with gusts up to 55 mph. * Relative Humidity...As low as 20 percent. * Impacts...The combination of gusty winds and dry fuels will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. && $$ 96
670 WWUS85 KLKN 200416 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 916 PM PDT Sat Oct 19 2019 NVZ454-455-457-467>470-200530- /O.CAN.KLKN.FW.W.0009.000000T0000Z-191020T0600Z/ Central Lander and Eureka Counties-White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 916 PM PDT Sat Oct 19 2019 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...467...468... 469 AND 470... The National Weather Service in Elko has cancelled the Red Flag Warning. Winds have decreased to below critical thresholds; therefore, the red flag warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Oct 18, 1:46 AM PDT, 10 hours 55 minutes earlier.
Area forecast discussion, Oct 18, 1:46 AM PDT, 10 hours 55 minutes before
Area Forecast Discussion National Weather Service Elko NV 146 AM PDT Fri Oct 18 2019 .SYNOPSIS...More cool temperatures Friday and then a pretty strong weather system brings rain and snow showers on the weekend. Some bridges could get slick, but other travel problems are not expected. Saturday could get quite windy in spots. && .SHORT TERM...Today through Saturday. Broad meridional trough over western North America with a short wave over Utah and roughly zonal flow over the Great Basin today. The next short wave is just deepening over the northeast Pacific and will dig southeast tonight and Saturday. Late Saturday morning into the afternoon, precipitable water values actually exceed 0.5" over parts of northern Nevada before the post front dry air drops in later Saturday. Precip Saturday will be initially confined to northern Nevada but will drop into parts of central and eastern as the trough moves east Saturday afternoon and early evening. Thicknesses drop to 546 dm over much of the north and east, cold enough for snow in the mountains and higher valleys, though little accumulation is expected in valleys, if any. Mountains in the far north, especially Jarbidge could get a few inches. Some overpasses and bridges will get a little icy in the colder air, but travel restrictions and such are not expected. The thickness gradient and upper jet support will drive up winds on Saturday. The combination of winds and precip will make a raw day in some places. Saturday morning wind chills will be brisk even in central Nevada, but remain cold all day in the north with clouds in the way of the sun. .LONG TERM...Saturday night through next Friday. Northwest flow in the wake of the upper trough will usher in a drier air mass into the state Saturday night into Sunday morning. This will continually diminish leftover light snow showers through Sunday afternoon. A broad high pressure sets up over coastal CA Monday and Tuesday bringing substantially warmer temperatures into Nevada Monday and Tuesday. A subtle perturbation moves through northeast Nevada Tuesday afternoon bringing a few clouds to northeast NV but dry conditions should prevail. Flow pattern shifts more to the northwest bringing cooler temperatures into the region for the latter half of the week but precipitation should stay well northeast of the state. High temperatures will range from the mid 40s across Elko county to the upper 50s farther south and west. Lows will gradually rise from the 20s Sunday morning to the lower 30s by midweek. && .AVIATION...Look for VFR conditions at all terminals for the next 24-hours. There will be gusts but speeds will remain below 25KT. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 98/93/86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 12:33 PM PDT | Wind Advisory | LKN | Elko, Humboldt, White Pine | 33 hr |
Nearby
Red Flag Warnings in Nevada, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.